Red Marks with No Skin Swelling

by Kellie
(Orange, Texas)

What are the main causes of someone having dermographism? I have never experienced this problem until I was getting married. About 3-4 months before the wedding, I was itching so bad that I finally went to a dermatologist and this is what he said I had. I think he said it was due to either a severe sickness or stress. I can't remember because that was over six years ago. I have been taking Zyrtec every day since then. If I miss a dose in the morning, by noon I will be itching. As long as I take the Zyrtec I do not itch, but the red marks still appear. I really want to know if there is anything I can do about the red marks. I can simply scratch an itch and the place where I scratched turns BLOOD red and stays for a good 15 min. It can be embarrassing at times. The symptoms you described at top are right on to what I deal with every day. Any help or insight will be greatly appreciated. Thanks ahead of time!

Dermographism causes information is provided here. I do not think there is much that can be done about the red marks. Antihistamines mainly prevent the swelling, although there may be some which will help eliminate some of the redness. I would consult with the dermatologist. The redness without swelling is similar to what I have experienced when on antihistamines for this skin problem.

Comments for Red Marks with No Skin Swelling

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Mar 23, 2010
Side Effects of Zyrtec
by: Anonymous

When I read the possible side effects of Zyrtec it makes you think twice before taking it.

Seek medical attention right away if any of these SEVERE side effects occur when using Zyrtec:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); dark urine; fainting; fast or irregular heartbeat; mental or mood changes; persistent fatigue; seizures; severe dizziness; unusual bruising or bleeding; yellowing of eyes or skin.

Meds are hard on the body and are only a bandaid solution.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism Questions and Answers.

Copyright 2006-2016

Disclaimer and Privacy Policy